MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC TRANSDUCER S7-3T; 21781A TEE PROBE ASSEMBLY

PHILIPS ULTRASOUND, INC TRANSDUCER S7-3T; 21781A TEE PROBE ASSEMBLY
Model Number 989605406772
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the transducer will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported that while performing a procedure with an s7-3t model transducer, a portion of the probe¿s tip cracked and began to detach from the device.The transducer was promptly removed from the patient¿s throat with no part of the probe remaining in the patient.The site¿s philips field service engineer confirmed there were no injuries associated with this event.The suspect transducer has been removed from service and will be returned for evaluation.
 
Additional Manufacturer Narrative
A thorough evaluation of the s7-3t model transducer identified extensive damage to the device.Examination of the transducer noted a missing sheath, a bite mark, a worn and peeling shaft, deep scratches, a dirty handle, dried fluid in the connector, chipped connector housing paint, a discolored connector strain relief, and a damaged control handle.Performance testing revealed a failed icon check and a loss of steering from the top knob.Further evaluation revealed the detached sheath had been exposed to a disinfectant only approved for use on the connector and cable.Inappropriate cleansing or disinfection of this device would have contributed to the material failure and are indicative of improper handling and maintenance.

Brand Name
TRANSDUCER S7-3T
Common Device Name
21781A TEE PROBE ASSEMBLY
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key6765648
Report Number3019216-2017-00027
Device Sequence Number1760301
Product Code ITX
UDI-Device Identifier00884838061439
UDI-Public(01)00884838061439
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605406772
Device Lot NumberB1CM64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1